MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 7D; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 7D; QEW
Catalog Number SEP7D
Medical Device Problem Codes Break (1069); Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/16/2022
Type of Reportable Event Malfunction
Event or Problem Description
Hold for mb 10.13 the patient was undergoing a thrombectomy procedure in the brachial artery using an indigo system separator 7 d (sep7 d) and an indigo system aspiration catheter 7 d (cat7 d).During the procedure, after completing the first pass, the physician removed the cat7 d and sep7 d and noticed under fluoroscopy that the wire distal to the bulb of the sep7 d had migrated from the patient''s arm into the lung.The procedure ended at this point and no further intervention was performed to remove the foreign body.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Additional 510(k)# that also apply to this complaint: k210083.This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up #01 mfr report: 3005168196-2022-00427.1.Section h.Box 6.Device code 2.Evaluation of the returned sep7d confirmed that the tip distal to the bulb was fractured off the delivery wire.If the sep7d is repeatedly manipulated through tough clot burden, the distal tip may become fatigued and damage such as this may occur.The fractured distal tip was not returned for evaluation.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM SEPARATOR 7D
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15414465
Report Number3005168196-2022-00427
Device Sequence Number12172408
Product Code QEW
UDI-Device Identifier00815948023994
UDI-Public815948023994
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K193595
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2024
Device Catalogue NumberSEP7D
Device Lot NumberH12300
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2022
Supplement Date Received by Manufacturer09/22/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/21/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Date Report Sent to FDA01/01/2005